MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that microcatheter was fractured.A direxion hi-flo was selected for use in a hepatic arterial infusion chemotherapy.The catheter was successfully placed, and patient was injected with chemotherapy drugs.During nurse's ward round, the patient complained that there was fluid flowing out of the catheter on the right side, and it was immediately checked and found that the microcatheter was kinked, 2ml of bright red blood could be seen flowing out through the microcatheter.A sterile gauze was pressed at the patient's blooding end and closed the infusion end.Upon checking the spot, it was found out that the microcatheter had cracks in many places and could not be used anymore.The physician removed the microcatheter and adjusted the infusion of chemotherapy drugs through the hepatic arterial catheter.The patient's vital signs were stable under continuous infusion on the spot and the patient was discharged with no complications.The device was disposed at the facility and will not be returned for evaluation.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19264465
Report Number2124215-2024-26232
Device Sequence Number15106817
Product Code KRA
UDI-Device Identifier08714729839484
UDI-Public08714729839484
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0031318387
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale